Alert archive / California / Wind Advisories in 2014

Wind Advisory 63, NWS Los Angeles, CA

September 17, 2014

NWS Los Angeles, CA issued this wind advisory at Sep 17, 2014, 9:35 AM PDT. It took effect at Sep 17, 2014, 1:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2014, 9:35 AM PDT (16:35 UTC)
In effect from
Sep 17, 2014, 1:00 PM PDT
Expired
Sep 17, 2014, 9:58 PM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WWUS76 KLOX 171635
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
935 AM PDT WED SEP 17 2014

...GUSTY SUNDOWNER WINDS EXPECTED IN THE SANTA BARBARA AREA THIS
EVENING... 

CAZ039-180400-
/O.NEW.KLOX.WI.Y.0063.140917T2000Z-140918T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
935 AM PDT WED SEP 17 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.
  STRONGEST BELOW PASSES AND CANYONS WEST OF GOLETA IN THE
  AFTERNOON AND EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. TEMPERATURES IN THE 90S ARE
  EXPECTED THROUGH THE EVENING HOURS...EVEN AT THE BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS. CAMPERS AND HIKERS ARE STRONGLY ENCOURAGED TO TAKE
EXTRA WATER.

&&

$$

MW
2 follow-up statements
944 
WWUS76 KLOX 180352
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
852 PM PDT WED SEP 17 2014

...GUSTY SUNDOWNER WINDS EXPECTED IN THE SANTA BARBARA AREA THIS
EVENING...

CAZ039-180700-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-140918T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
852 PM PDT WED SEP 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.
  STRONGEST BELOW PASSES AND CANYONS WEST OF GOLETA.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS. CAMPERS AND HIKERS ARE STRONGLY ENCOURAGED TO TAKE
EXTRA WATER.

&&

$$

SIRARD
962 
WWUS76 KLOX 180458
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
958 PM PDT WED SEP 17 2014

CAZ039-180600-
/O.CAN.KLOX.WI.Y.0063.000000T0000Z-140918T0700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
958 PM PDT WED SEP 17 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE DIMINISHED LATE THIS EVENING AND ARE EXPECTED TO REMAIN
BELOW ADVISORY LEVELS OVERNIGHT. AS A RESULT...THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 17, 9:10 AM PDT, 25 minutes earlier.

Area forecast discussion, Sep 17, 9:10 AM PDT, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 AM PDT WED SEP 17 2014

.SYNOPSIS...
IT STILL WILL BE HOT TODAY AWAY FROM THE COAST. LINGERING MID LEVEL
MOISTURE WILL ALLOW FOR A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
EASTERN LOS ANGELES COUNTY LATE THIS MORNING THROUGH THIS EVENING.
AN APPROACHING TROUGH OF LOW PRESSURE WILL BRING SIGNIFICANT
COOLING TREND TO THE AREA THURSDAY THROUGH FRIDAY...WITH INCREASING
NIGHT THROUGH MORNING LOW CLOUDS AND FOG...AND POSSIBLY SOME LOCAL
DRIZZLE. UPPER LEVEL HIGH PRESSURE MAY BRING SOME WARMING TO THE
REGION LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-FRI)...TEMPS OFF TO THE RACES AGAIN TODAY AFTER A
VERY WARM START AS OVERNIGHT TEMPS DIDN'T DROP BELOW 80 IN SOME
PLACES. GRADIENTS, THOUGH STILL 1.5MB OFFSHORE, ARE TRENDING EVER SO
SLIGHTLY ONSHORE AND EVEN THE TREND OF THE TREND IS POSITIVE MEANING
THE ONSHORE FLOW SHOULD CONTINUE TO STRENGTHEN THROUGH THE DAY.
BASIN PROFILERS, WHILE WARMER IN THE LOWEST 500' OR SO, ARE SHOWING
A COOLING TREND ALOFT WHICH IS A GOOD SIGN. SO WHEN ALL IS SAID AND
DONE THIS AFTERNOON MOST AREAS SHOULD BE ON THE ORDER OF 3-6 DEGREES
COOLER THAN THEY WERE YESTERDAY. STILL HOT, BUT NOT QUITE AS HOT,
AND PROBABLY NO THREAT TO RECORDS. THE ONE EXCEPTION TO THAT MAY BE
SANTA BARBARA AIRPORT WHICH IS EXPECTED TO SEE ANOTHER SPIKE IN
AFTERNOON/EVENING TEMPS WITH A REPEAT OF SUNDOWNERS. MODELS HAVE
BEEN UNDERDOING THE GRADIENT AND NORTHERLY FLOW EACH OF THE LAST FEW
NIGHTS AND PROBABLY IS AGAIN FOR THIS EVENING. SO WILL LIKELY BE
PUTTING OUT ANOTHER WIND ADVISORY FOR SRN SBA COUNTY THIS AFTERNOON
AND EVENING WITH TEMPS CLIMBING INTO HIGH 80S AND POSSIBLY LOW TO
MID 90S IN THE WARMEST SPOTS.

THUNDERSTORM THREAT LOOKS TO BE LESS THAN YESTERDAY. MODELS ARE
NOTICABLY LESS IMPRESSIVE WITH STABILITY PARAMETERS TODAY THAN
YESTERDAY, AND WHILE 850 DEWPOINTS ARE STILL IN THAT 10-12 RANGE
ACROSS EASTERN LA COUNTY, THE ATMOSPHERIC CONDITIONS JUST AREN'T
IDEAL. MODEL SOUNDINGS SHOW A DECENT INVERSION RIGHT AROUND 15000'
WHICH WILL CUT DOWN ON THE AVAILABLE ENERGY AND LIKELY STALL
DEVELOPMENT. LI'S STAY ABOVE ZERO THROUGH THE DAY. K INDICES ARE
ONLY IN THE MID 30S AFTER BEING IN THE LOW 40S YESTERDAY. AND
STEERING FLOW TODAY HAS SHIFTED TO THE WEST WHICH MEANS WE'RE
PULLING IN DRIER AIR FROM THE TROF TO THE WEST. SO WHILE THERE IS
STILL A CHANCE OF CONVECTIVE DEVELOPMENT AND EVEN AN ISOLATED STORM
OR TWO, I THINK THE CHANCES FOR ANYTHING SIGNIFICANT IS VERY SMALL
AND CONFINED TO EASTERN LA COUNTY. FOR NOW WILL LEAVE UP THE FLASH
FLOOD WATCH BUT WILL MONITOR DEVELOPMENT OVER THE NEXT COUPLE HOURS
AND EVALUATE WHETHER ONE IS STILL NEEDED.

***FROM PREVIOUS DISCUSSION***

AN UPPER LOW WILL APPROACH THE NRN CA COAST TONIGHT AND THU...WITH
A TROUGH EXTENDING SOUTHWARD TO WEST OF THE FORECAST AREA. SWLY FLOW
ALOFT WILL SPREAD ACROSS THE REGION THIS EVENING...SHUNTING ANY MID
LEVEL MOISTURE AND CONVECTION EAST OF THE AREA. LOW LEVEL N-S
GRADIENTS WILL BE STRONG ENOUGH FOR SOME GUSTY N WINDS THRU AND
BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND THE ADJACENT S
COAST OF SBA COUNTY...AND WINDS COULD GET CLOSE TO ADVISORY LEVELS
ONCE AGAIN. NIGHT THROUGH MORNING LOW CLOUDS AND FOG WILL BECOME
WIDESPREAD IN COASTAL AREAS TONIGHT...WITH THE EXCEPTION OF THE S
COAST OF SBA COUNTY...WHERE NLY FLOW WILL LIKELY KEEP SKIES MOSTLY
CLEAR. SOME STRATUS COULD EVEN PUSH INTO THE LOWER VALLEY LOCATIONS
FOR A FEW HOURS THU MORNING. WITH GOOD ONSHORE GRADIENTS...SKIES MAY
HAVE A TOUGH TIME CLEARING NEAR THE COAST ON THU...ESPECIALLY N OF
PT CONCEPTION...WHERE THERE WILL ALSO BE SOME MID LEVEL CLOUDS
ASSOCIATED WITH A WEAKENING SFC FRONT. AT THIS POINT...DO NOT EXPECT
ANYTHING MORE THAN A FEW SPRINKLES WITH THE DYING FRONT ACROSS
NORTHERN SECTIONS. WITH CONSIDERABLE HEIGHT FALLS AND INCREASING
ONSHORE FLOW...EXPECT SIGNIFICANT COOLING ACROSS THE ENTIRE AREA ON
THU...ESPECIALLY IN THE VLYS...WHERE MAX TEMPS MAY BE DOWN MORE
THAN 15 DEGREES FROM THOSE REACHED TODAY IN SOME AREAS.

ALL MODELS SHOW THE UPPER LOW DROPPING DOWN THE COAST OF CA THU
NIGHT AND FRI MORNING...REACHING A POSITION NEAR POINT CONCEPTION
FRI AFTERNOON. EXPECT A RATHER DEEP MARINE LAYER THU NIGHT/FRI
MORNING...WITH CLOUDS POSSIBLY UP TO THE COASTAL SLOPES.  THERE
COULD BE SOME DRIZZLE OR EVEN A LITTLE LIGHT RAIN FRI MORNING...
ESPECIALLY ACROSS THE FOOTHILLS OF L.A. COUNTY AS SOME LOW LEVEL
LIFT DEVELOPS IN THE INCREASINGLY CYCLONIC FLOW. THERE MAY BE ONLY
PARTIAL CLEARING ON FRIDAY. MAX TEMPS WILL BE DOWN A FEW MORE
DEGREES IN MOST AREAS...DOWN TO BELOW NORMAL LEVELS IN MOST AREAS
FOR THE FIRST TIME SINCE THE 4TH OF THE MONTH.

.LONG TERM (SAT-TUE)...THE UPPER LOW WILL REMAIN NEARLY STATIONARY
NEAR POINT CONCEPTION FRI NIGHT AND SAT. EXPECT THE DEEP MARINE
LAYER TO CONTINUE...WITH PLENTY OF NIGHT THRU MORNING LOW CLOUDS IN
COASTAL AND VALLEY AREAS...POSSIBLY UP TO THE COASTAL SLOPES ONCE
AGAIN. SOME DRIZZLE OR LIGHT SHOWERS WILL REMAIN POSSIBLE. IT WILL
BE COOL AGAIN ON SATURDAY ACROSS THE REGION. THE UPPER LOW WILL LIFT
INTO CENTRAL CA SAT NIGHT AND SUN. EXPECT BETTER CLEARING ON
SUNDAY...AND MAX TEMPS WILL LIKELY BE UP A FEW DEGREES IN MOST
AREAS. AN UPPER RIDGE WILL BUILD INTO THE REGION ON MONDAY...WITH
ADDITIONAL WARMING LIKELY...AND A REDUCTION IN NIGHT THROUGH MORNING
STRATUS. SOME ADDITIONAL WARMING IS LIKELY ON TUE AS THE RIDGE
AMPLIFIES A BIT...AND IF LOW OFFSHORE FLOW DEVELOPS...WARMING MAY BE
SIGNIFICANT.

&&

.AVIATION...17/1150Z.
N OF POINT CONCEPTION...
LOW CONFIDENCE WITH 12Z TAF AS KSMX/KSBP REMAIN CLEAR BUT COULD GO
LIFR BETWEEN 13Z AND 16Z. 50 PERCENT CHANCE FOR LIFR CONDS FOR
CENTRAL COAST BETWEEN 13Z-16Z. HIGH CONFIDENCE WITH 12Z KPRB TAF.

S OF POINT CONCEPTION...
HIGH CONFIDENCE WITH 12Z TAF THROUGH 04Z THIS EVENING FOR VFR CONDS.
LOWER CONFIDENCE FOR RETURN OF STRATUS AFTER 04Z AS IFR CIGS WILL BE
LIKELY FOR COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES. LESS
LIKELY FOR KSBA DUE TO SUNDOWNER WINDS BETWEEN 22Z-07Z. BUT 30
PERCENT CHANCE FOR IFR CIGS AFTER 10Z THU MORNING AT KSBA.

KLAX...HIGH CONFIDENCE IN THE 12Z TAF. THERE IS 10 PERCENT CHANCE OF
IFR CONDS BETWEEN 12Z AND 15Z.

KBUR...VERY HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDITIONS THRU
THE NEXT 24 HOUR PERIOD.

&&

.MARINE...17/830 AM
HIGH CONFIDENCE IN CURRENT MARINE FORECAST. ADVISORY LEVEL WINDS
ACROSS MUCH OF THE OUTER WATERS THROUGH LATE IN THE WEEK.  THE
STRONGEST WINDS WILL BE NEAR POINT CONCEPTION DURING THE MID
AFTERNOON TO EARLY EVENING PERIOD.

THE WESTERN HALF OF THE SANTA BARBARA CHANNEL WILL HAVE LOCAL
NORTHWEST WIND GUSTS TO 25 TO 35 KT DURING THE NEXT FEW LATE
AFTERNOONS AND EVENINGS RELATED TO SUNDOWNER WINDS OFF THE SANTA
BARBARA COUNTY SOUTH COAST.  MAY NEED AN ADVISORY AGAIN THIS
AFTERNOON AND EVENING IF IT DEVELOPS BEYOND A LOCAL EVENT.

&&

.BEACHES...17/830 AM
THE LONG PERIOD SOUTHERN HEMISPHERE SWELL HAS BEEN DIMINISHING.  IT
WILL CONTINUE TO BRING ELEVATED SURF ALONG SOUTH FACING BEACHES AND
A SIGNIFICANT AMOUNT OF RIP CURRENT ACTIVITY THROUGH AT LEAST
THURSDAY THOUGH THESE EFFECTS WILL DIMINISH OVER TIME.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH (SEE LAXFFALOX)
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...MW/DB
AVIATION...CK
MARINE/BEACHES...KJ
SYNOPSIS...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 17, 6:00 AM PDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED SEP 17 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-181300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ANTELOPE VALLEY
FROM LATE MORNING THROUGH THIS EVENING...WITH A SLIGHT CHANCE IN THE
VENTURA COUNTY MOUNTAINS. SOME STORMS IN EASTERN LOS ANGELES COUNTY
MAY PRODUCE HEAVY RAINFALL AND FLASH FLOODING.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
TODAY AND TONIGHT.

GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE SANTA YNEZ RANGE AND
ADJACENT PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW
PASSES AND CANYONS THIS EVENING THROUGH LATE TONIGHT.

* FLASH FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR
  DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
THURSDAY THROUGH FRIDAY.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 6:56 PM PDTAreal Flood AdvisoryLOX109 min
Sep 17, 4:16 AM PDTFlash Flood WatchLOX11 hr
Sep 17, 3:02 PM PDTBeach Hazards StatementLOX29 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.